Fialuridine Induces Acute Liver Failure in Chimeric TK- NOG Mice: A Model for Detecting Hepatic Drug Toxicity Prior to Human Testing

Seven of 15 clinical trial participants treated with a nucleoside analogue (fialuridine [FIAU]) developed acute liver failure. Five treated participants died, and two required a liver transplant. Preclinical toxicology studies in mice, rats, dogs, and primates did not provide any indication that FIAU would be hepatotoxic in humans. Therefore, we investigated whether FIAU-induced liver toxicity could be detected in chimeric TK-NOG mice with humanized livers.

Citation:
Xu D, Nishimura T, Nishimura S, Zhang H, Zheng M, et al. (2014) Fialuridine Induces Acute Liver Failure in Chimeric TK-NOG Mice: A Model for Detecting Hepatic Drug Toxicity Prior to Human Testing. PLoS Med 11(4): e1001628. doi:10.1371/journal.pmed.1001628

1 rating(s) (5 ø)
Views: 1071

Public Domain Dedication

You can copy, modify, distribute and perform the work, even for commercial purposes, all without asking permission.
Copyright Icon
The maximum length of a comment is 1000 characters.
The maximum length of an alias is 30 characters.
Please enter a comment.
Please insert a valid comment!